Need advice : Hi I don’t writ very often and only... - My Ovacome

My Ovacome

15,895 members18,454 posts

Need advice

Calluv profile image

Hi

I don’t writ very often and only scan from time to time but I did write the other day and here I am again,. 2PET/CT Scans and an MRI showed nothing but my count was up to 75 so my oncologist surgeon said he wanted to do a laparoscopy. Well had that yesterday and sure enough it’s back after 21/2 years remission from 18 consecutive weeks of carbo/taxel which left me with severe neuropathy in my feet and body aches and pains, but cancer free. Now I’m facing more treatment and I don’t have a clue what they are going to suggest. I’ve said I can’t face chemo again like last time. They have said there are other things and they have spoken about tamoxifen but as it’s recurred can I have that or I’ve heard of Niraparib but I don’t know much about it I’d just like to get some feedback before I speak with doctors again and you all seem to be so knowledgable about things I’d appreciate your input

Thanks

12 Replies

I recently started chemo again for my 1st recurrence. I am having Caelyx/carbo this time and have to say it is a walk in the park compared to my 1st line of carbo/taxol, I have facial flushing for a couple of days after infusion and slight tingling in my feet but that is all.

My CA125 is still rising but my oncology team say that this mix takes a while to kick in ? they will check for sure via a CT scan after my 3rd infusion which is next week.

They have mentioned Niraparib as a maintenance once I have finished.

Good luck with your treatment. x

Calluv profile image
Calluv in reply to

Thanks so much

Do you have hair loss as well and how often do they give it to you?

in reply to Calluv

Hi - I have kept all of my hair this time - and the infusions are every 4 weeks.

Tesla_7US profile image
Tesla_7US in reply to

Calluv. Get a genetic profile done on your original tumor tissue. Blood testing for BRCA will NOT tell you what's in tumor. Absolutely imperative to do this because you could have somatic (acquired) BRCA in tumor while your blood genetic profiling said you are germline (hereditary) negative. Also look for HRD in tumor. These mutations open up alternative for Olaparib/Lynparza PARP inhibitor which might arrest your disease. Good research info available on line at BioMedical Publications. Look for the most recent studies. Read the abstract and conclusions. You must research this for yourself. Good luck.

The first side effect of tamoxifen is ovarian cancer, it's given to people. With breast cancer, caused my friend to have hysterectomy. If you've had a hysterectomy I would not go on that . there are other drugs that don't cause ovarian cancer, you should Google that drug. Best wishes ❤❤🇺🇸Liz

Tesla_7US profile image
Tesla_7US in reply to Lizchips

Liz, I had mastectomy in 2006. The "followup aromatase inhibitor" hormonal pill therapy they told me to take would have increased my chances of getting uterine sarcoma by 286%! I fired that oncologist because the cancer I was fighting was far less deadly than the "follow up adjuvant hormonal therapy." That crap could have killed me. I did NOT have any chemo or radiation for the BC. The mastectomy took care of it. Always follow the money. Just because a doctor prescribes something doesn't guarantee it is safe.

Lizchips profile image
Lizchips in reply to Tesla_7US

True that!

Amerthist profile image
Amerthist in reply to Lizchips

Hi liz, I am confused. Did you say tamoxifen causes ovarian cancer? The reason I ask is that I had breast cancer. I took tamoxifen for 5 years ,I was then diagnosed with stage 3c ovarian cancer. It is a rare one carsinosarcoma.

Best wishes . Anne.

Tesla_7US profile image
Tesla_7US in reply to Amerthist

Amerthist, Aromatase inhibitors can lead to uterine sarcoma. I have not researched tamoxifen, but that too is controversial.

I have taken hormone blockers for 4 out of the last 6 years. Although Tamoxifen didn't work for me personally - others may reply & say it worked for them - others, the aromatase inhibitors, have helped to hold back disease progression. I've never heard of them causing ovarian cancer. My cancer had recurred when I started taking the tablets. I don't know anything about Niraparib, though I think a lot of ladies take it. Di

Hi. I’m sorry you’re dealing with a recurrence. I was under the impression that you could only get Niraparib after chemo but maybe I’m wrong. Good luck!🌼🌸🌻

i wonder if you might find a call to the ovacome hotline helpful. They have a lot of knowledge about treatments & side effects etc. Di

You may also like...